Alert archive / Arkansas / Flash Flood Warnings in 2015

Flash Flood Warning 36, NWS Memphis, TN

June 5, 2015Lawrence County, Randolph County, Arkansas

NWS Memphis, TN issued this flash flood warning at Jun 5, 2015, 5:47 PM CDT for Lawrence County, Randolph County, Arkansas. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 5, 2015, 5:47 PM CDT (22:47 UTC)
Expired
Jun 5, 2015, 8:45 PM CDT
In force
3 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
None

Counties Lawrence County, AR, Randolph County, AR

The radar

The Memphis radar (KNQA), 140 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 5, 7:23 PM CDTFLASH FLOODPocahontas, ARTHE ROAD NEAR THE COUNTRY CLUB AT POCAHONTAS HAD WATER GUSHING ACROSS THE ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 96 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 10.8 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2015-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2015-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1625 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-33 m²/s²
0-3 km storm-relative helicity
-11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

405 
WGUS54 KMEG 052247
FFWMEG
ARC075-121-060145-
/O.NEW.KMEG.FF.W.0036.150605T2247Z-150606T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
547 PM CDT FRI JUN 5 2015

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN RANDOLPH COUNTY IN EASTERN ARKANSAS...
  LAWRENCE COUNTY IN EASTERN ARKANSAS...

* UNTIL 845 PM CDT

* AT 546 PM CDT...DOPPLER RADAR ESTIMATES 1 TO 3 INCHES OF RAIN HAS
  OCCURRED OVER THE PAST HOUR. SHOWERS AND THUNDERSTORMS WILL PRODUCE
  AN ADDITIONAL 2 TO 3 INCHES OF RAIN OVER THE NEXT 3 HOURS.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  POCAHONTAS...WALNUT RIDGE...HOXIE...BLACK ROCK...LAKE CHARLES STATE
  PARK...IMBODEN...RAVENDEN...REYNO...COLLEGE CITY...PORTIA...
  BIGGERS...STRAWBERRY...LYNN...O'KEAN...RAVENDEN SPRINGS...
  ANNIEVILLE...ATTICA...SMITHVILLE...POWHATAN AND GILES SPUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 3623 9135 3623 9133 3624 9133 3624 9126
      3632 9126 3638 9075 3628 9075 3629 9080
      3615 9081 3615 9076 3614 9076 3611 9077
      3608 9082 3601 9085 3597 9136

$$
1 follow-up statement
678 
WGUS74 KMEG 060131
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
831 PM CDT FRI JUN 5 2015

ARC075-121-060141-
/O.CAN.KMEG.FF.W.0036.000000T0000Z-150606T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RANDOLPH AR-LAWRENCE AR-
831 PM CDT FRI JUN 5 2015

...THE FLASH FLOOD WARNING FOR SOUTHERN RANDOLPH AND LAWRENCE
COUNTIES IS CANCELLED...

FLOOD WATERS HAVE RECEDED...AND ARE NO LONGER EXPECTED TO POSE A
THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD
CLOSURES.

LAT...LON 3623 9135 3623 9133 3624 9133 3624 9126
      3632 9126 3638 9075 3628 9075 3629 9080
      3615 9081 3615 9076 3614 9076 3611 9077
      3608 9082 3601 9085 3597 9136

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 5, 5:43 PM CDT, 4 minutes earlier.

Area forecast discussion, Jun 5, 5:43 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
543 PM CDT FRI JUN 5 2015

.UPDATE...
UPDATED TO INCREASE POPS ALONG AND NORTH OF I-40 THIS EVENING.

&&

.DISCUSSION...

RADAR SHOWS MULTICELL STORMS CONTINUING TO DEVELOP ON THE SOUTH
AND EASTERN FLANK LATE THIS AFTERNOON IN NORTHEAST ARKANSAS AND
SOUTHEAST MISSOURI. STORMS HAVE BEEN OF THE PULSE TYPE IN REGARDS
TO SEVERE POTENTIAL WITH 2 TO 3 INCH AN HOUR RAINFALL RATES.
BELIEVE THIS ACTIVITY WILL CONTINUE TO MARCH SOUTHEAST TOWARDS THE
MEMPHIS METRO THROUGH SUNSET...WITH A FEW STORMS REACHING SEVERE
LIMITS AND THE POTENTIAL FOR MORE LOCALIZED FLASH FLOODING. HAVE
INCREASED POPS TO LIKELY ACROSS THE NORTHWEST COUNTIES. IN
ADDITION HAVE INCREASED CLOUD COVER ACROSS MUCH OF THE MIDSOUTH
THROUGH MIDNIGHT.

JAB

&&

.PREV DISCUSSION... /ISSUED 258 PM CDT FRI JUN 5 2015/

DISCUSSION...

MAIN HIGHLIGHTS FOR THIS FORECAST PACKAGE ARE THE POTENTIAL
RAIN/T'STORM CHANCES THIS EVENING/OVERNIGHT...THE WARM
TEMPERATURES FORECAST FOR THE WEEKEND...TRANSITIONING TO A
STORMIER PATTERN TO BEGIN NEXT WEEK...

CURRENTLY...A RIDGE AXIS WAS BUILDING ACROSS THE MID-SOUTH WITH
HEIGHT RISES NOTED AT H5. AT THE SURFACE...A HIGH PRESSURE SYSTEM WAS
DOMINATING THE WEATHER WITH MOSTLY SUNNY SKIES AND WARMING
TEMPERATURES. FOR THE REST OF THIS AFTERNOON...AN OUTFLOW BOUNDARY
WAS MOVING SOUTH WITH A FEW SHOWERS AND THUNDERSTORMS DEVELOPING
ALONG IT. COVERAGE WILL REMAIN VERY ISOLATED AND THEY SHOULD
CONTINUE TO WEAKEN AS THEY MOVE SOUTHEAST. THE QUESTION FOR THE
REST OF THE AFTERNOON IS WHETHER OR NOT NEW DEVELOPMENT OCCURS
ACROSS SOUTHERN MO AS SUGGESTED BY THE HRRR. GIVEN ITS RECENT POOR
PERFORMANCE...AM RELUCTANT TO INCREASE PRECIP CHANCES MUCH IF ANY.
FOR NOW...EXPECT AT LEAST ISOLATED DEVELOPMENT TO SPREAD SOUTHEAST
DURING THE LATE AFTERNOON HOURS. COVERAGE SHOULD BEGIN TO DECREASE
AGAIN AFTER MIDNIGHT TONIGHT.

OVER THE WEEKEND...WARM TEMPERATURES ARE EXPECTED WITH READINGS
NEAR 90 BOTH SATURDAY AND SUNDAY. THERE IS SOME UNCERTAINTY
REGARDING THUNDERSTORM CHANCES...ESPECIALLY ON SATURDAY. AS OF
NOW...HAVE KEPT THE FORECAST DRY GIVEN LIMITED FORCING AND
NEBULOUS SIGNAL FOR PRECIP. THERE REMAINS A SLIGHTLY BETTER
OPPORTUNITY FOR A FEW THUNDERSTORMS TO DEVELOP SUNDAY AS A FRONTAL
BOUNDARY SLOWLY APPROACHES THE REGION. AGAIN...THIS IS AN
UNCERTAIN FORECAST THAT WILL HAVE TO BE FINE-TUNED WITH TIME.

BY MONDAY...THE FRONTAL BOUNDARY WILL BE APPROACHING THE MID-SOUTH
WITH 850 MB TEMPS INCREASING TO NEARLY 18 C. COMPRESSIONAL WARMING
AHEAD OF THE FRONT WILL LIKELY LEAD TO HIGH TEMPERATURES REACHING
THE LOW TO POTENTIALLY MID 90S FOR SOME AREAS. AS OF NOW...DID NOT
GO THAT HIGH BUT MONDAY'S HIGHS MAY NEED TO BE ADJUSTED UPWARDS
WITH TIME.

THUNDERSTORM CHANCES ALSO INCREASE DURING THIS PERIOD AS THE
FRONTAL BOUNDARY STALLS ACROSS THE MID-SOUTH. SLIGHT CHANCE TO
CHANCE POPS EXIST THROUGH THE DURATION OF THE FORECAST AS EPISODIC
THUNDERSTORM COMPLEXES WILL DEVELOP...THE TIMING OF WHICH IS UNKNOWN
AT THIS TIME. SEASONAL TEMPERATURES ARE EXPECTED THROUGH THE LONG-
TERM.

TVT

&&

.AVIATION...

18Z TAFS

VFR AND LIGHT WINDS TO PREVAIL THROUGH THE AFTERNOON. 16Z HRRR
DEVELOPS A RATHER LARGE AREA OF TSRA DROPPING FROM JBR TO MEM
DURING THE LATE AFTERNOON...AFTER INCORRECTLY INITIALING THE
SOURCE REGION OVER SOUTH CENTRAL MO AT 17Z. WILL CONTINUE TO
MONITOR...BUT WILL LEAVE A VCTS AT MEM AND INTRODUCE ONLY A SHORT
TEMPO TSRA AT JBR.

EXTENSIVE MID AND HIGH CLOUDS SHOULD LIMIT RADIATIVE FOG POTENTIAL
OVERNIGHT. HOWEVER...WITH LIGHT WINDS GROUND FOG COULD QUICKLY
DEVELOP AT MKL IF CLOUDS BREAK UP FOR A FEW HOURS PRIOR TO SUNRISE.

PWB

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jun 5, 3:53 AM CDT, 13 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
353 AM CDT FRI JUN 5 2015

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-061100-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
353 AM CDT FRI JUN 5 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

STRONG TO POSSIBLY SEVERE STORMS COULD MOVE INTO NORTHERN PORTIONS
OF THE MIDSOUTH THIS AFTERNOON OR OVERNIGHT. THE MAIN THREATS
FROM THESE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FRIDAY AFTERNOON THROUGH SATURDAY.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 4:38 PM CDTSevere Thunderstorm WarningMEGRandolph52 min
Jun 5, 4:55 PM CDTFlash Flood WarningMEGRandolph3 hr
Jun 5, 5:29 PM CDTSevere Thunderstorm WarningMEGLawrence, Randolph46 min
Jun 5, 5:34 PM CDTSevere Thunderstorm WarningMEGGreene, Randolph41 min
Jun 5, 6:05 PM CDTSevere Thunderstorm WarningMEGCraighead, Greene, Lawrence, Randolph40 min
Jun 5, 6:32 PM CDTSevere Thunderstorm WarningMEGCraighead, Greene, Lawrence, Poinsett43 min

Nearby

Flash Flood Warnings in Arkansas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.